Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

August 31, 2021Atchison County, Nodaway County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 31, 2021, 3:47 AM CDT for Atchison County, Nodaway County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 3:47 AM CDT (08:47 UTC)
Expired
Aug 31, 2021, 4:30 AM CDT
In force
43 min
Issued by
NWS Kansas City, MO
Hail
0.00 in
Wind
40

Counties Atchison County, MO, Nodaway County, MO

The radar

The Omaha radar (KOAX), 123 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS83 KEAX 310847
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
347 AM CDT Tue Aug 31 2021
 
MOZ001>003-310930-
Atchison MO-Worth MO-Nodaway MO-
347 AM CDT Tue Aug 31 2021

...A strong thunderstorm will impact portions of west central Worth,
Atchison and Nodaway Counties through 430 AM CDT...

At 347 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burlington Junction, or 13 miles east of Tarkio, moving southeast at
35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Maryville, Tarkio, Rock Port, Fairfax, Burlington Junction, Hopkins,
Ravenwood, Skidmore, Conception Junction, Sheridan, Parnell,
Clearmont, Elmo, Pickering, Westboro, Watson, Clyde, Quitman, Phelps
City and Indian Cave State Park.

This includes Interstate 29 between mile markers 100 and 123.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4057 9462 4027 9460 4026 9555 4029 9555
      4030 9558 4043 9565 4046 9564 4046 9567
      4048 9569 4051 9569 4052 9566 4054 9565
      4056 9568 4052 9571 4058 9575
TIME...MOT...LOC 0847Z 315DEG 31KT 4048 9513 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

BT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 30, 10:00 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Aug 30, 10:00 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1000 PM CDT Mon Aug 30 2021

.Discussion...
Issued at 229 PM CDT MON AUG 30 2021

Today:

A bit of a tricky forecast today as far as precip chances go. A
boundary draped across central and southern parts of MO have
started to see a few showers and thunderstorms ignite this
afternoon along it (similar to yesterday). This activity should
mainly stay south of our forecast area, but could clip a few of
out southern counties. As far as the rest of the are goes, a few
isolated pop up storms may be possible as we reach convective
temperatures this afternoon. With that said, there really isn't
any forcing mechanism or upper support to aid in anything more
than a short lived pop up this afternoon. So minimal impacts are
expected this afternoon. As far as temperatures go, expect to see
mid to upper 80s across the area today.

Tonight and Tuesday:

As we head into tonight a shortwave is expected to ignite storms
over northern Nebraska and Iowa and move southeast, eventually
getting to northeast Missouri by early Tuesday morning. There
looks to be enough CAPE/Shear to support maintenance of storms
perhaps as far south as the KC Metro, though any strong to severe
potential looks to remain well north. If anything, northwest MO
has a chance to see some strong winds as storms will have evolved
into a weakening linear system by that time.

Rest of the week:

After morning shower and storm activity exit the area, Tuesday
afternoon and evening look to be a pretty nice day. Expect to see
gradually clearing skies with highs in the lower 80s across the area.
By Wednesday, an upper level ridge starts to build in across the
region which should limit any precipitation chances for Wednesday
and Thursday. Temperatures will also respond with gradual warming
expected each day. By Friday, high temperatures in the low 90s
will be possible again. By late week, the impacts of the ridge
will become a bit squashed and precipitation chances will again
become possible Friday into the weekend. Temperatures in the upper
80s to low 90s will remain possible through the weekend. &&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1148 AM CDT MON AUG 30 2021

TAF period looks like it will be fairly quiet with light winds out
of the southeast. There is an isolated chance for some shower and
thunderstorms activity, but think that this will primarily impact
central Missouri and not any of the TAF sites. Outside of that, a
line of weakening storms is expected to move out of Nebraska into
northwest Missouri. There is still some uncertainty with how far
south storms will make it, but for now it looks like only STJ
would be impacted.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 1000 PM CDT MON AUG 30 2021

For the 06Z TAFs...Focus is on the potential for thunderstorms
that will likely be effecting terminals across the Kansas-
Missouri border Tuesday morning. Storms will likely moving into
northwest Missouri between 10Z and 12Z, spreading southeast. Main
track of the storms looks to take the activity a bit east of the
Kansas-Missouri state line terminals, but there will be a period
of a few hours Tuesday morning where airport operations maybe
impacted. Currently, after the morning storms move through, the
rest of the day looks clear with easterly winds prevailing.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...HB
Aviation...Cutter
Hazardous weather outlook, Aug 30, 4:57 AM CDT, 22 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
457 AM CDT Mon Aug 30 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
457 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Isolated showers and thunderstorms are expected to develop this
 afternoon in central MO dissipating after sunset. Overnight Monday
 into Tuesday another wave of showers and thunderstorms moves
 through the region. Activity is expected to be concentrated north
 of I-70.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Showers and thunderstorms linger through the day Tuesday across
 northern MO. Once those storms move out no hazardous weather is
 expected.

 More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Aug 31, 1:50 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
150 AM CDT Tue Aug 31 2021

MOZ005>007-016-017-310730-
Putnam MO-Mercer MO-Adair MO-Harrison MO-Sullivan MO-
150 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of northwestern Adair,
Putnam, Mercer, northern Sullivan and northern Harrison Counties
through 230 AM CDT...

At 149 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Mount Ayr to 12 miles
northwest of Unionville. Movement was southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Unionville, Princeton, Ridgeway, Mercer, Eagleville, Cainsville,
Lineville, Blythedale, Newtown, Pollock, Mount Moriah, Lucerne,
Harris, Powersville, Pleasanton, South Lineville, Modena, Mill Grove,
Hatfield and Lemons.

This includes Interstate 35 in Missouri between mile markers 97 and
114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4037 9268 4034 9268 4034 9264 4030 9257
      4027 9396 4057 9423 4059 9301
TIME...MOT...LOC 0649Z 316DEG 27KT 4060 9417 4062 9315

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BT
Special weather statement, Aug 31, 3:06 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
306 AM CDT Tue Aug 31 2021

MOZ001-310845-
Atchison MO-
306 AM CDT Tue Aug 31 2021

...A strong thunderstorm will impact portions of Atchison County
through 345 AM CDT...

At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nebraska City, or 24 miles northwest of Tarkio, moving southeast at
40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tarkio, Rock Port, Fairfax, Watson, Indian Cave State Park and Phelps
City.

This includes Interstate 29 between mile markers 100 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4058 9577 4058 9542 4027 9524 4026 9555
      4030 9556 4032 9561 4031 9565 4032 9566
      4034 9562 4041 9566 4046 9564 4046 9568
      4048 9570 4054 9565 4056 9568 4052 9571
      4052 9575
TIME...MOT...LOC 0806Z 327DEG 35KT 4066 9575

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BT
Special weather statement, Aug 31, 3:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
347 AM CDT Tue Aug 31 2021

MOZ001>003-310930-
Atchison MO-Worth MO-Nodaway MO-
347 AM CDT Tue Aug 31 2021

...A strong thunderstorm will impact portions of west central Worth,
Atchison and Nodaway Counties through 430 AM CDT...

At 347 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burlington Junction, or 13 miles east of Tarkio, moving southeast at
35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Maryville, Tarkio, Rock Port, Fairfax, Burlington Junction, Hopkins,
Ravenwood, Skidmore, Conception Junction, Sheridan, Parnell,
Clearmont, Elmo, Pickering, Westboro, Watson, Clyde, Quitman, Phelps
City and Indian Cave State Park.

This includes Interstate 29 between mile markers 100 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4057 9462 4027 9460 4026 9555 4029 9555
      4030 9558 4043 9565 4046 9564 4046 9567
      4048 9569 4051 9569 4052 9566 4054 9565
      4056 9568 4052 9571 4058 9575
TIME...MOT...LOC 0847Z 315DEG 31KT 4048 9513

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BT

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 1:50 AM CDTSpecial Weather StatementEAXHarrison, Mercer, Putnam40 min
Aug 31, 3:06 AM CDTSpecial Weather StatementEAXAtchison39 min
Aug 31, 7:10 AM CDTSpecial Weather StatementEAXAtchison35 min
Aug 31, 7:16 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway44 min
Aug 31, 8:01 AM CDTSpecial Weather StatementEAXHolt29 min
Aug 31, 8:58 AM CDTSpecial Weather StatementEAXBuchanan, Platte47 min
Aug 31, 9:26 AM CDTSpecial Weather StatementEAXClay, Jackson, Lafayette49 min
Aug 31, 5:35 AM CDTSpecial Weather StatementEAXDoniphan40 min
Aug 31, 5:50 AM CDTSpecial Weather StatementEAXDoniphan40 min
Aug 31, 8:17 AM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan43 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.